Alert archive / California / Wind Advisories in 2014
Wind Advisory 26, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 19, 2014, 2:52 AM PDT for Siskiyou County, California. It took effect at Oct 19, 2014, 5:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2014, 2:52 AM PDT (09:52 UTC)
- In effect from
- Oct 19, 2014, 5:00 PM PDT
- Expired
- Oct 20, 2014, 3:17 PM PDT
- In force
- 22 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS76 KMFR 190952 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 AM PDT SUN OCT 19 2014 CAZ081-200000- /O.NEW.KMFR.WI.Y.0026.141020T0000Z-141021T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 252 AM PDT SUN OCT 19 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT MONDAY. * WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS INCREASE TODAY THEN PEAK GUSTS AROUND 45 MPH ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY MONDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE
3 follow-up statements
562 WWUS76 KMFR 192133 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 PM PDT SUN OCT 19 2014 CAZ081-201200- /O.CON.KMFR.WI.Y.0026.141020T0000Z-141021T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 233 PM PDT SUN OCT 19 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY. * WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS INCREASE THIS AFTERNOON THEN PEAK GUSTS AROUND 45 MPH ARE EXPECTED THIS EVENING THROUGH EARLY MONDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
745 WWUS76 KMFR 201014 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 314 AM PDT MON OCT 20 2014 CAZ081-210300- /O.CON.KMFR.WI.Y.0026.000000T0000Z-141021T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 314 AM PDT MON OCT 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE: WEED. * IMPACTS: INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE
502 WWUS76 KMFR 202217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PDT MON OCT 20 2014 CAZ081-202330- /O.CAN.KMFR.WI.Y.0026.000000T0000Z-141021T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 317 PM PDT MON OCT 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 18, 9:30 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Oct 18, 9:30 PM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
930 PM PDT SAT OCT 18 2014
.DISCUSSION...EVENING UPDATE. SYSTEM OFFSHORE IS SHOWING SIGNS OF
INTENSIFICATION WITH COOLING CLOUD TOPS IN THE -53...-55C RANGE.
THESE LOOK LIKE POSSIBLE THUNDERSTORMS BUT CELLS ARE STILL OUTSIDE
OF THE RANGE OF THE LIGHTNING DETECTION SYSTEM. CURRENT FORECAST
LOOKS ON TRACK AND WILL NOT UPDATE THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 254 PM PDT SAT OCT 18 2014/
DISCUSSION...CLOUDS ARE DECREASING THIS AFTERNOON AS AN UPPER RIDGE
BUILDS OVER THE AREA. SKIES WILL REMAIN CLEAR FOR MOST LOCATIONS
TONIGHT. THE EXCEPTION WILL BE ALONG THE COAST WHERE LOW CLOUDS WILL
DEVELOP WITH THE MARINE LAYER DEPENDING ENOUGH TO SQUEEZE OUT PATCHY
DRIZZLE. ALSO THERE IS A GOOD CHANCE MARINE STRATUS WILL DEVELOP IN
THE UMPQUA BASIN AND POSSIBLY THE ILLINOIS VALLEY AND NEAR GRANTS
PASS.
SUNDAY WILL BE ANOTHER NICE DAY FOR MOST OF THE FORECAST AREA WITH
MILD TEMPERATURES. DEPENDING ON THE TIMING OF THE NEXT FRONT, THE
COAST COULD START TO SEE RAIN FALLING TOWARDS THE END OF THE DAY.
RIGHT NOW, THE 12Z NAM AND GFS ARE IN SIMILAR AGREEMENT AND ARE
SLOWER WITH THE ARRIVAL OF THE FRONT. MEANWHILE THE GEM AND EC ARE
ABOUT 6 HOURS FASTER. GIVEN THAT THE UPPER TROUGH IS EXPECTED TO DIG
AS IT MOVES TOWARDS THE OREGON COAST, THIS SHOULD SLOW DOWN THE
EASTWARD PROGRESSION OF THE FRONT. THEREFORE HAVE LEANED TOWARDS THE
SLOWER GFS/NAM SOLUTION FOR SUNDAY AFTERNOON AND NIGHT. BECAUSE OF
THIS, MOST OF THE PRECIPITATION SUNDAY NIGHT WILL BE ALONG THE SOUTH
COAST AND COASTAL MOUNTAINS WITH MOST AREAS PICKING UP BETWEEN
0.25-0.50 OF AN INCH. MEANWHILE THE ROGUE AND POSSIBLY UMPQUA BASIN
MAY NOT GET ANY MEASURABLE PRECIPITATION. WINDS WILL ALSO INCREASE
AHEAD OF THE UPPER TROUGH, PARTICULARLY OVER THE HIGHER TERRAIN EAST
OF THE CASCADES. MODELS SHOW 700 MB WINDS INCREASING BETWEEN 35-40
KTS AHEAD OF THE UPPER TROUGH. ALSO SOME OF THESE STRONGER WINDS
COULD MIX SOWN IN THE SHASTA VALLEY AND WOULD NOT BE SURPRISED IF WE
SEE WINDS PEAK WIND GUST BETWEEN 35-40 MPH IN THE SOUTH END OF THE
SHASTA VALLEY.
THE FRONT WILL MOVE INLAND MONDAY MORNING WITH MODERATE TO HEAVY
PRECIPITATION LIKELY SOUTH OF CAPE BLANCO AND SOUTH COASTAL
MOUNTAINS. RAINFALL AMOUNTS IN THESE AREAS WILL RANGE BETWEEN 1-2
INCHES. PRECIPITATION WILL ALSO SPREAD OVER MUCH OF THE WESTSIDE
WITH 0.10-0.20 OF AN INCH EXPECTED IN THE ROGUE VALLEY. BEHIND WITH
FRONT A COOL POOL ALOFT WILL MOVE OVERHEAD, BUT GOING WITH THE
SLOWER TIMING OF THE FRONT IT WON'T BE UNTIL LATER IN THE DAY, SO
HAVE REMOVED THE SLIGHT CHANCE OF THUNDER MONDAY MORNING, BUT LEFT
IT IN MONDAY AFTERNOON AND EVENING. EVEN THEN THE MODELS HAVE BACK
OFF SOME OF THE AMOUNT OF COOLING WITH 500 MB TEMPERATURES BETWEEN
-20 AND -22C. GUSTY WINDS ARE EXPECTED TO CONTINUE MOST OF MONDAY,
ESPECIALLY EAST OF THE CASCADES. MODELS STILL SHOW 700 MB WINDS
PEAKING OUT BETWEEN 40-45 KTS LATE MONDAY MORNING, THEN GRADUALLY
DECREASING MONDAY EVENING AS THE UPPER TOUGH AXIS AND SURFACE FRONT
MOVES EAST OF THE CASCADES.
WEAK SHORTWAVE RIDGING BUILDS OVER THE AREA TUESDAY AND WE COULD
CATCH A RELATIVE BREAK IN THE WEATHER. A FEW SHOWERS COULD LINGER
IN THE MORNING WITH MOSTLY DRY CONDITIONS IN THE AFTERNOON. THE GFS
AND GEM SHOW ANOTHER FRONT KNOCKING ON THE DOORSTEP TUESDAY
AFTERNOON AND NIGHT WHILE THE NAM AND EC ARE SLOWER WITH THE
PROGRESSION OF THE FRONT. FOR NOW, HAVE SPLIT THE DIFFERENCE WITH A
SLIGHT EMPHASIS TOWARDS THE FARTHER NORTH AND SLOWER EC/NAM
SOLUTION. -PETRUCELLI
LONG TERM...WEDNESDAY THROUGH SATURDAY.
WITH SUPPORT FROM THE GEFS AND ECMWF ENSEMBLE MEANS, A MODEL BLEND
WAS MAINTAINED WITH A SLIGHT BIAS TOWARD THE 12Z ECMWF SOLUTION. THE
ECMWF IS SLOWER THAN THE 12Z GFS AND INDICATES STRONGER UPPER LEVEL
RIDGING OVER CALIFORNIA INTO NEVADA. THE MODEL DIFFERENCES ARE STARK
AS THE GFS DEPICTS A COLD AND WET WEDNESDAY WITH DEEP AND COPIOUS
MOISTURE AIMED AT THE OREGON AND FAR NORTHERN CALIFORNIA COAST
THROUGH THURSDAY. MEANTIME, THE ECMWF SHOWS A WEAKER FRONTAL SYSTEM
AIMED AT WASHINGTON AND THE NORTHERN OREGON COAST WITH A PERIOD OF
MODERATE RAIN ONLY EXTENDING INTO THE NORTHWEST CORNER OF OUR AREA.
WITH THE LACK OF RAIN, STRONGER RIDGING, AND REDUCED CLOUD COVER,
THE ECMWF SOLUTION IS MUCH WARMER AND WITH A LOWER PROBABILITY OF
PRECIPITATION THAN THE GFS. THE HIGHEST PROBABILITY OF RAINFALL IN
OUR AREA IS NEAR NORTH BEND AND THE LOWEST IS IN MODOC COUNTY.
BEYOND THURSDAY, BOTH THE GFS AND ECMWF INDICATE THAT THE RIDGE WILL
BUILD OVER THE DESERT SOUTHWEST AND ROCKY MOUNTAINS WITH THE FLOW
ALOFT BECOMING MORE AMPLIFIED. THIS WILL CAUSE THE JET STREAM TO
RETROGRADE AND BECOME MORE SOUTH-TO-NORTH ORIENTED. AS A RESULT, THE
PROBABILITY OF RAIN WAS DECREASED FOR NORTHERN CALIFORNIA AND THE
EAST SIDE. BUT, THE ECMWF SOLUTION IS STILL STRONGER WITH THE
RIDGING THAN THE GFS. THE EC SUPPORTS DRYING AND WARMING OVER OUR
AREA WITH THE STORM TRACK ALONG 130W. MEANWHILE THE GFS SOLUTION
WOULD KEEP THIS MOIST CONVEYOR AIMED AT THE PACIFIC NORTHWEST
COAST. FOR NEXT WEEKEND, THE ECMWF SUPPORTS CONTINUED DRY WEATHER
DURING THE DAY ON SATURDAY BUT THE PROBABILITY GRADUALLY INCREASES
SATURDAY NIGHT INTO SUNDAY THAT THE STORM TRACK WILL RESUME ITS
PROGRESSION AND IMPACT OUR REGION. /DW
&&
.AVIATION...19/00Z TAF CYCLE...STRATUS WITH IFR CIGS HAS ALREADY
DEVELOPED ALONG THE COAST AND WILL REMAIN THERE THROUGH THE NIGHT
WITH LOCAL IFR VIS POSSIBLE AS CLOUD DECKS LOWER. STRATUS WILL ALSO
SPREAD INTO THE UMPQUA BASIN OVERNIGHT WITH IFR CIGS POSSIBLE. THIS
STRATUS WILL LIFT AND BREAK UP SUNDAY MORNING AS WINDS AND MIXING
INCREASE AHEAD OF OF A COLD FRONT. ELSEWHERE, VFR CONDITIONS WILL
CONTINUE FOR THE NEXT 24 HOURS. -WRIGHT
&&
.MARINE...UPDATED 533 PM PDT SAT 18 OCT 2014...THE WEATHER SHOULD
STAY QUIET OVER THE WATERS TONIGHT, BUT A FRONT APPROACHING 130W
RIGHT NOW WILL MOVE IN ON SUNDAY. THIS WILL BRING INCREASING
SOUTH WINDS AND WIND-DRIVEN SEAS TO THE AREA. THE MODELS ARE IN
GOOD AGREEMENT AS TO THE TIMING AND STRENGTH OF THE FRONT. WINDS
WILL BE SOLID SMALL CRAFT ADVISORY LEVEL OVER MUCH OF OUR AREA,
WITH MARGINAL GALES OVER THE OUTER WATERS NORTH OF CAPE BLANCO. A
GALE AND SMALL CRAFT FOR WINDS HAS BEEN ISSUED TO COVER THIS.
WHILE SEAS WILL BE PRIMARILY WIND DRIVEN SUNDAY, A HEAVY WEST WILL
ARRIVE LATER SUNDAY AND CONTINUE THROUGH TUESDAY MORNING. THE
COMBINATION OF SOUTH WIND WAVE AND WEST SWELL WILL CREATE VERY
STEEP AND CHAOTIC SEAS SUNDAY, AND I'VE UPGRADED THE HAZARDOUS
SEAS WATCH TO A WARNING OVER ALMOST OUR ENTIRE AREA SUNDAY
AFTERNOON AND EVENING. EVEN THOUGH WIND WAVES DIMINISH MONDAY, THE
HEAVY WEST SWELL WILL KEEP SEAS STEEP INTO TUESDAY.
ANOTHER FRONT WILL LIKELY BRING GALES AND HEAVY SEAS TO THE SAME
AREAS ON WEDNESDAY. THE MODELS THEN SHOW A LARGE TROUGH COMING
LATER THIS WEEK AS WELL. MODELS ARE HINTING AT STRONG SURFACE LOW
PRESSURE MOVING NORTH TOWARD BRITISH COLUMBIA WITH BOTH SYSTEMS.
IF THE LOWS STAY OUTSIDE 130W AS CURRENTLY ADVERTISED, WE COULD
SEE GALES, BUT IF EITHER LOW GETS MUCH CLOSER, IT COULD BE MUCH
WINDIER. WILL HAVE TO WATCH THIS CLOSELY. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM
SUNDAY TO 5 AM PDT MONDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 11 AM TO 11 PM PDT SUNDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM SUNDAY TO 5
AM
PDT TUESDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM SUNDAY TO 5 AM PDT
MONDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
SUNDAY FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM SUNDAY TO 5
AM PDT TUESDAY FOR PZZ350-370.
GALE WARNING FROM 11 AM TO 8 PM PDT SUNDAY FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 5 AM TO 11 PM PDT SUNDAY FOR
PZZ370-376.Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.